# SDR V6NA981J

- Difficulty date: November 18, 2009
- Submitted: November 19, 2009
- Operation: Air carrier
- Aircraft: N8811A
- Make and model: Lear 60LEAR
- Aircraft serial: 119
- Aircraft time: 5,825 hours, 4,559 cycles
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Unknown
- Part number: 234210019
- Part serial: 126
- Condition: Worn
- Location: Nlg
- Part time: 5,827 hours, 4,561 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

AT APPROXIMATELY 0815L, AIRCRAFT DEPARTED KFXE UNDER CALL SIGN "HPJ81" (HOP-A-JET), UNDER FAR PART 91 OPERATION.  AFTER ROTATION AND POSITIVE RATE, THE GEAR WAS SELECTED UP.  THE MAIN GEARS RETRACTED PROPERLY, BUT THE NOSE WHEEL INDICATED "UNSAFE" WITH ONE RED LIGHT.  RE-CYCLED THE LANDING GEAR DOWN ONCE, AND IT INDICATED THREE SAFE LANDING GEAR (THREE GREEN), NO RED "UNSAFE" LIGHTS.  AIRCRAFT WAS OVERWEIGHT FOR LANDING, PILOTS DECIDED TO PROCEED ON COURSE WITH THE GEAR DOWN.  AT THIS POINT, PILOTS HAD SURMISED IT WAS A MINOR PROBLEM WITH THE ALIGNMENT OF THE NOSE WHEEL THAT COULD BE FIXED AT THE NEXT AIRPORT REACHED AFTER ATTAINING LANDING WEIGHT.  PILOTS CONTINUED NORTH TO KDAB.  UPON ARRIVAL AT KDAB, PILOTS DECIDED TO HAVE THE TOWER VISUALLY INSPECT AIRCRAFT LANDING GEAR FOR THE ORIENTATION OF THE NOSE WHEEL.  AFTER THE FIRST PASS THEY INDICATED THE NOSE WHEEL LOOKED OFF "30 OR 40 DEGREES".  PILOTS DID ANOTHER LOW APPROACH, AND (TOWER) THEN INDICATED IT APPEARED TO BE TURNED "90 DEGREES, PERPENDICULAR TO THE LONGITUDINAL AXIS".  AFTER THIS, PILOTS/AIRCRAFT WENT OFFSHORE A FEW MILES AND ORBITED IN VMC CONDITIONS WHILE RUNNING VARIOUS CHECKLISTS, SPOKE WITH THE DIRECTOR OF OPERATIONS AND MAINT TECH'S, AND EXECUTED SOME TROUBLESHOOTING PROCEDURES.  AFTER, PILOTS TRIED SEVERAL PROCEDURES; PILOTS EXECUTED ANOTHER LOW APPROACH AT KDAB.  (TOWER) REPORTED THE ORIENTATION OF THE NOSE WHEEL HAD NOT CHANGED.  PILOTS/AIRCRAFT THEN WENT OUT OVER THE WATER AGAIN AND ORBITED.  PILOTS BRIEFED THE PASSENGERS FOR AN EMERGENCY LANDING AND EVACUATION (IF NECESSARY), BRIEFED THE LANDING AMONG THE CREW, DECLARED AN EMERGENCY AND TOLD KDAB OF INTENTIONS TO MAKE AN EMERGENCY LANDING WITH THE NOSE WHEEL TURNED 90 DEGREES.
